I use mirena (levonorgestrel) as birth control and im only supposed to have one period than I shouldnt have one but im still bleeding & its been a month. Why?

Breakthroug Bleeding. Mirena (levonorgestrel) is a hormonal iud. It may take a few months for this bleeding to resolve. The Progesterone in Mirena (levonorgestrel) makes the womb's lining thinner eventually making your periods lighter.
Bleeding on Mirena (levonorgestrel) Bleeding on Mirena (levonorgestrel) is highly variable. Most bleed and spot for the first few weeks and then periods dramatically lighten with 50% not having a period by 1 year. There is wide variations in the bleeding pattern typical of Progesterone only methods. Irregular bleeding is expected and does not mean the iud does not work. If you are concerned please schedule an iud check with your obgyn.

Related Questions

Mirena (levonorgestrel) removed 4/12/13 nd on birth control pills. Havnt got to the placebo pills yet nd strtd period las sunday. Normal? Still bleeding. What to do?

IUD and OCP. It depends on when in your cycle you removed it. The Mirena (levonorgestrel) makes the lining thin and starting the birth control pills may make it thin for a while until your body adjusts. I would monitor the bleeding and see your doctor if it still remains heavy, . Read more...

Been having mirena (levonorgestrel) birth control for almost 2 years and for about 2 months already I've been having this lull pain after my period in my abdomen...?

See your physician. The Mirena (levonorgestrel) needs to be checked to be certain it is still in the proper position. Also, a culture may be insdicated to rule out an infection. Either of these problems could explain the sensation you are experiencing. Read more...
Well. Thats a tough one; i wouldn't immediatly blame the iud. You could have a uti, an ovarian cyst or something unrelated. You mat wanna get checked out though. It is a bit unusual for it to be fine for 2 years then problematic. Read more...

I have th mirena (levonorgestrel) birth control and have been having sever pelvic pain bleeding and my strings are way farther out then normal, should I go to the er?

Yes. The severe pelvic pain and bleeding especially if it doesnt stop definitely go to the er. Read more...
Yes. The Mirena (levonorgestrel) may be pushing into or through your uterus or cervix. If it has become dislodged and you are bleeding, you need medical attention. Go to the er. Be safe! Read more...

I have had mirena (levonorgestrel) birth control 4 years now and have heavy periods since day one should I be worried?

Get evaluated. The marina iud is expected to lighten your periods. If your menses are now heavier that indicates that the iud might not be in place or might not be working anymore, or that there is some kind of abnormality of your uterus that's causing bleeding . Either way you should be evaluated by your gynecologist. You can start by checking your strings. Read more...

I'm on birth control and it's mirena (levonorgestrel) and sometimes I have a period and sometimes I don't every month but this month it's on but the smell this month i?

Pelvic exam . It is not normal to miss periods on birth control pills. Hope you are taking the pills at the same time every day .The smell could be sign of infection. A pelvic exam is a must. Consider changing the birth control pill is there is no infection. Read more...

Had my mirena (levonorgestrel) removed 3/13 and last period was 2/28 start every month same day havent started yet should I be concerned? No birth control

Pregnant? Its possible you are pregnant. A pregnancy test can help you find out quickly. If you are not pregnant, I wouldn't be concerned unless you miss several periods. If you miss several in a row, you should see your Ob/Gyn. Don't wait if you are having abnormal bleeding and/or pain. Best wishes. Read more...